MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES LLC EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZF21A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood leakage started to be observed at the connection between the connector and the ezf21a cannula tube after cardiopulmonary bypass was initiated, like when the aorta was clamped.The leakage was seen about one drop per 30 seconds.The total cannulation time was about two 2 hours and 32 minutes, therefore the volume of blood loss is estimated to be about 100 cc.The amount of blood leakage was small, the cannula was kept using without fastening the site.No abnormality was noted before or after the device use.Tubing was not clamped near any bonded portions of the cannula.There was no significant delay in procedure, impact to the overall outcome of the procedure, nor change in procedure.The surgeon thinks that there was a device malfunction.The patient status was reported as 'recovered'.The cannula was used for aortic valve replacement.Connecting the cannula to the cpb tubing was not difficult.The cannula was deaired by filling the cannula by the patient blood within the cpb tubing.There was no difficulty dehairing.The total cpb time was 140 minutes.The cannula was stored flat at the hospital.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
From the initial evaluation of the device: per product evaluation, report of cannula leakage was unable to be confirmed during product evaluation.Device was returned with visible blood residue at the connector to cannula junction and the barb connector to tubing junction.White tie was observed on the barb connector to tubing junction.Upon visual evaluation, bonding between cannula and connector with solvent appeared to be present.A leak test was performed on the as received cannula and with tie removed and no leakage was observed between the connector to cannula junction and the connector to tubing junction or cannula body in both scenarios.No visual damage, contamination, or other abnormalities were found.Leakage was unable to be confirmed.The reported event is pending additional investigation and historical record review.A supplemental report will be submitted accordingly once the full investigation has been completed or new information received.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report) and g3 (date received by manufacturer).Updated section g6 (type of report and follow-up number filled out.) updated section h2 (follow-up type).H11: additional manufacturer narrative: per product evaluation, report of cannula leakage was unable to be confirmed during product evaluation.Device was returned with visible blood residue at the connector to cannula junction and the barb connector to tubing junction.White tie was observed on the barb connector to tubing junction.A leak test was performed on the as received cannula and with tie removed and no leakage was observed between the connector to cannula junction and the connector to tubing junction or cannula body in both scenarios.No visual damage, contamination, or other abnormalities were found.Photos attached by complaint handler showed site of possible leakage; however, leakage was unable to be confirmed.Corrected data: the reported issue is related to a cannula leak that occurred at the connection between the cannula tube and the connector.However, the incident involves a minor leakage at the junction between the ez glide cannula and the connector and there were no associated injuries or blood transfusions required.As a result, the severity of this non-conformance is limited.Therefore, this leakage issue will result only in procedural delay with no risk for the patient.Based on this information, this event is no longer considered reportable and this correction is being submitted.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key20131490
Report Number2015691-2024-06828
Device Sequence Number15291310
Product Code DWF
UDI-Device Identifier00690103175080
UDI-Public(01)00690103175080(17)261210(11)231211(10)408635
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZF21A
Device Lot Number408635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown